Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 195, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 2, 2004, 1:26 PM CST for Saint Tammany Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2004, 1:26 PM CST (19:26 UTC)
- Expired
- Nov 2, 2004, 2:00 PM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 12:45 PM CST, 41 minutes earlier.
Area forecast discussion, Nov 2, 12:45 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1245 PM CST TUE NOV 2 2004 .DISCUSSION... UPDATED ZONES TO UP POPS...LOWER TEMPERATURES ACROSS THE NORTHERN SECTIONS. SHOWERS AND THUNDERSTORMS STARTING TO FILL IN ACROSS THE AREA AHEAD OF THE FRONTAL SYSTEM. ALSO ADDED SOME SEVERE WORDING FOR THE ZONES FOR TONIGHT. WILL SEE LIKELYHOOD FOR SEVERE ACTIVITY INCREASE SLIGHTLY AS WE HEAD TOWARD THE EVENING...AS FRONT MOVES CLOSER AND AS AN UPPER LEVEL JET MOVES PAST JUST TO OUR NW. && UPDATED POINT TEMP/POPS... MCB 77 69 73 53 / 70 80 40 00 BTR 78 70 75 53 / 70 80 40 00 MSY 85 73 77 59 / 50 80 60 00 GPT 84 73 76 58 / 50 80 80 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
Hazardous weather outlook, Nov 2, 11:00 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST TUE NOV 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST TUE NOV 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND TONIGHT... ...SYNOPSIS... AN UPPER LEVEL LOW...AND A COLD FRONT WILL MOVE FROM TEXAS INTO LOUISIANA. ...DISCUSSION... THE UPPER LEVEL LOW...COMBINED WITH STRONG WINDS ALOFT...AND AMPLE HEATING ACROSS THE REGION THIS AFTERNOON WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI IN THE AFTERNOON HOURS. OVERNIGHT...A DEEP MOISTURE PLUME WILL SLIDE INTO THE REGION. THIS MOISTURE PLUME WILL BE ASSOCIATED WITH STRONG DYNAMICS IN ADVANCE OF THE UPPER LEVEL LOW. AS A RESULT...AMPLE LIFT WILL BE IN PLACE. WIDESPREAD SHOWER AND THUNDERSTORM WILL DEVELOP OVER THE AREA...AND SLOWLY SLIDE EAST...AS THE UPPER LEVEL LOW PULLS INTO THE OHIO VALLEY. DUE TO THE SLOW MOVEMENT OF THE ACTIVITY...LOCALLY HEAVY RAINFALL CAN BE EXPECTED. BRIEF GUSTY WINDS AND LIGHTNING CAN ALSO BE EXPECTED OVERNIGHT. THERE WILL BE A POSSIBILITY OF SOME SEVERE ACTIVITY THIS AFTERNOON IN ADVANCE OF THE COLD FRONT IN THE WARM MOIST UNSTABLE AIR. SOME ISOLATED WATERSPOUTS AND WEAK TORNADOES MAY BE POSSIBLE. AN UPPER LEVEL JET STREAK JUST TO THE NORTHWEST OF THE AREA WILL ENHANCE THE INSTABILITY...AND CHANCES FOR SEVERE ACTIVITY COULD PERSIST INTO THE NIGHT ALONG THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT AREAS OF COASTAL MISSISSIPPI AND FAR SOUTHEAST LOUISIANA ON WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN AWARE OF THE UPCOMING WEATHER SITUATION FOR TONIGHT THROUGH WEDNESDAY MORNING. 8
In the hours before
Local storm report, Nov 2, 9:18 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CST TUE NOV 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG HOUMA 29.58N 90.71W
11/02/2004 TERREBONNE LA EMERGENCY MNGR
THUNDERSTORM WIND DAMAGE OR POSSIBLE TORNADO DAMAGED A
HOUSE AND BUILDING ON EAST SIDE OF HOUMA. EMERGENCY
MANAGER ENROUTE INVESTIGATING DAMAGE.
&&Local storm report, Nov 2, 9:57 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
957 AM CST TUE NOV 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM TORNADO HOUMA 29.58N 90.71W
11/02/2004 F0 TERREBONNE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MINOR ROOF DAMAGE TO TWO
BUILDINGS AND ONE HOUSE ON EAST SIDE OF HOUMA. SEVERAL
LARGE TREE LIMBS BLOWN DOWN. SEVERAL REPORTS OF SHORT
LIVED FUNNEL CLOUD.
&&Special weather statement, Nov 2, 10:02 AM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1002 AM CST TUE NOV 2 2004 LAZ040-059>070-021730- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-ST TAMMANY-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- 1002 AM CST TUE NOV 2 2004 SCATTERED MODERATE TO HEAVY SHOWERS ARE FORMING OVER SOUTHEAST LOUISIANA AND MOVING NORTHEAST AT 15 TO 20 MPH. THESE STORMS ARE PRODUCING BRIEF HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE INCH OF RAIN WITHIN 30 MINUTES. A FEW SHOWERS HAVE PRODUCED FUNNEL CLOUDS IN THE HOUMA AND BELL CHASE AREAS DURING THE LAST 45 MINUTES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...FOR ADDITIONAL INFORMATION AND WARNINGS.
Special weather statement, Nov 2, 11:06 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CST TUE NOV 2 2004 LAZ046>050-021830- ASCENSION-EAST BATON ROUGE-IBERVILLE-LIVINGSTON-WEST BATON ROUGE- 1106 AM CST TUE NOV 2 2004 ...STRONG THUNDERSTORMS MOVING THROUGH GREATER BATON ROUGE AREA... STRONG THUNDERSTORMS WILL MOVE NORTHEASTWARD ACROSS THE GREATER BATON ROUGE AREA THROUGH 1230 PM. WIND GUSTS OF 40 TO 45 MPH...BRIEF TORRENTIAL RAIN AND OCCASIONAL LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...FOR ADDITIONAL INFORMATION AND WARNINGS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 10:29 AM CST | Tornado Warning | LIX | Orleans, Plaquemines, Saint Bernard | 31 min |
| Nov 2, 11:17 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 43 min |
| Nov 2, 11:54 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 51 min |
| Nov 2, 12:17 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 43 min |
| Nov 2, 12:44 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 46 min |
| Nov 2, 12:49 PM CST | Special Marine Warning | LIX | 71 min | |
| Nov 2, 2:03 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 42 min |
| Nov 2, 2:09 PM CST | Special Marine Warning | LIX | 96 min | |
| Nov 2, 2:34 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 26 min |
| Nov 2, 3:49 PM CST | Special Marine Warning | LIX | 26 min | |
| Nov 2, 4:05 PM CST | Special Marine Warning | LIX | 115 min | |
| Nov 2, 4:05 PM CST | Special Marine Warning | LIX | 115 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.